Alert archive / Colorado / Flash Flood Warnings in 2018
Flash Flood Warning 31, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Sep 6, 2018, 12:59 PM MDT for La Plata County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2018, 12:59 PM MDT (18:59 UTC)
- Expired
- Sep 6, 2018, 4:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Flood severity
- None
County La Plata County, CO
The radar
The Grand Junction radar (KGJX), 200 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 11:46 AM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 6, 11:46 AM MDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 1146 AM MDT Thu Sep 6 2018 .SHORT TERM...(Today through Friday) Issued at 319 AM MDT Thu Sep 6 2018 Early morning convection once again blossoming over our CWA. Today it is in the SW Colorado where isentropic upglide and moisture transport was occurring due to surface high pressure backing Westward and undercutting mid level SW flow. Instability is being released by this weak low level lift as well as an upper level wind max that models all have been tracking well. This convection should continue to drift northeast across SW Colorado through the mid morning hours. After this we should see storms mainly form over the higher terrain similar to days past as PWAT remains AOA 3/4 of an inch. The stalled trough over us the past few days will be transitioning to the east through the day as a stronger kicker system edges closer to the NOAM Pacific coastline. High pressure will be will be building into the SW CONUS and nosing into the Central Rockies ahead of the upstream trough. This will force a much drier and warmer airmass into the region to end out the week. Temperatures near normal today should pop up above normal by tomorrow and persist through much of the next 7 days. The probability of adding to our 90 degree days here at Grand Junction looks to be high. .LONG TERM...(Friday night through Wednesday) Issued at 319 AM MDT Thu Sep 6 2018 A weak transitory ridge forms over the region Friday night but is rapidly quashed by a low amplitude mid-level trough sweeping across the northern Rockies during the day on Saturday. Regardless, drier air moving into the area in weak northwest flow is indicated to result in a significant reduction in diurnal moist convection during the afternoon and evening. This activity will be largely confined to the mountains in general with the Continental Divide ranges favored. EC and GFS hint at a slight uptick in shower and thunderstorm activity Sunday in response to a very shallow shortwave brushing the northern reaches of the forecast area. Confidence in this occurrence is low. Dry zonal flow will result in similarly unimpressive convective activity Monday. Flow will shift to the southwest Tuesday and Wednesday as a low deepens over the Pacific Northwest, but moisture remains limited so showers and thunderstorms should be few and far between. Meanwhile, expect temperatures to warm in this regime with highs and lows running 3 to 5 degrees above normal. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1141 AM MDT Thu Sep 6 2018 Isolated to scattered showers will continue to fire over the higher terrain this afternoon as showers from the morning still are tracking through some of the valley locations. Expect gusty outflow winds to 35 mph possible near showers with brief moderate rain possible in the stronger storms. VFR conditions will prevail at most TAF sites with the higher elevation sites like KTEX, KASE and KEGE most likely to be impacted by lowered CIGS and VSBY in storms. Storm activity should come to an end after sunset as drier air moves in behind the passing trough. Skies are expected to clear from the west overnight with a few clouds hanging around. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...15 LONG TERM...NL AVIATION...MDA
Hazardous weather outlook, Sep 6, 4:09 AM MDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 409 AM MDT Thu Sep 6 2018 COZ001>014-017>023-UTZ022>025-027>029-071015- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 409 AM MDT Thu Sep 6 2018 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight The higher terrain of west-central and southwest Colorado will once again be favored for thunderstorm activity today. Occasional lightning along with gusty outflow winds will be the primary threats with storms through late this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for afternoon and evening showers and thunderstorms again on Friday but mainly limited to the mountains closer to the Continental Divide. Drier air will return to the region for the weekend as high pressure builds in from the West, though a few isolated storms will be possible over the mountains each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:57 PM MDT | Flash Flood Warning | GJT | La Plata | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.